RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Diskr. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Diskr. Mat., 1999, Volume 11, Issue 3, Pages 15–23 (Mi dm382)  

This article is cited in 1 scientific paper (total in 1 paper)

Threshold property for systems of equations in finite fields

V. F. Kolchin


Abstract: We consider the system of equations in $\operatorname{GF}(q)$ with respect to unknowns $x_1,\ldots,x_N$
$$ a_1^{(t)}x_{i_1(t)}+\ldots+a_r^{(t)}x_{i_r(t)}=b_t,\qquad t=1,\ldots, T, $$
where $i_1(t),\ldots, i_r(t)$, $t=1,\ldots,T$, are independent identically distributed random variables taking the values $1,…, N$ with equal probabilities, the coefficients $a_1^{(t)},\ldots,a_r^{(t)}$, $t=1,\ldots,T$, are independent identically distributed random variables independent of $i_1(t),\ldots,i_r(t)$, $t=1,\ldots,T$, and taking the non-zero values from $\operatorname{GF}(q)$ with equal probabilities, and $b_t$, $t=1,\ldots,T$, are independent random variables not depending on the left-hand side of the system and taking the values from $\operatorname{GF}(q)$ with equal probabilities.
We denote by $A_r$ the matrix of the system. A critical set of rows of $A_r$ is defined in the same way as in the case of $\operatorname{GF}(2)$ but here a critical set contains a number of rows with weights from $\operatorname{GF}(q)$. We prove that the total number $S(A_r)$ of critical sets of the matrix $A_r$ has a threshold property. Let $N,T\to \infty$ and $T/N\to\alpha$. Then for any fixed integers $r\geq 3$ and $q\geq 3$ there exists a constant $\alpha_r$ such that $\mathsf E S(A_r)\to 0$ if $\alpha<\alpha_r$, and $\mathsf E S(A_r)\to\infty$ if $\alpha>\alpha_r$.
The research was supported by the Russian Foundation for Basic Research, grants 96–01–00338 and 96–15–96092.

DOI: https://doi.org/10.4213/dm382

Full text: PDF file (753 kB)

English version:
Discrete Mathematics and Applications, 1999, 9:4, 355–364

Bibliographic databases:

Document Type: Article
UDC: 519.2
Received: 20.02.1999

Citation: V. F. Kolchin, “Threshold property for systems of equations in finite fields”, Diskr. Mat., 11:3 (1999), 15–23; Discrete Math. Appl., 9:4 (1999), 355–364

Citation in format AMSBIB
\Bibitem{Kol99}
\by V.~F.~Kolchin
\paper Threshold property for systems of equations in finite fields
\jour Diskr. Mat.
\yr 1999
\vol 11
\issue 3
\pages 15--23
\mathnet{http://mi.mathnet.ru/dm382}
\crossref{https://doi.org/10.4213/dm382}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1739065}
\zmath{https://zbmath.org/?q=an:0980.60017}
\transl
\jour Discrete Math. Appl.
\yr 1999
\vol 9
\issue 4
\pages 355--364


Linking options:
  • http://mi.mathnet.ru/eng/dm382
  • https://doi.org/10.4213/dm382
  • http://mi.mathnet.ru/eng/dm/v11/i3/p15

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. V. Shapovalov, “Characteristics of random systems of linear equations over a finite field”, Discrete Math. Appl., 18:6 (2008), 569–580  mathnet  crossref  crossref  mathscinet  zmath  elib
  • Дискретная математика
    Number of views:
    This page:198
    Full text:67
    First page:4

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2018